|The jump from VL under 150 to 2024 - CONTINUED
May 22, 2000
I apologize, however I accidentally pressed the enter key but didn't finish my questions. / Questions continued ... (4)After being on Invirase, Ritonavir, Cytovine, Zerit, and Epivir for the last 4 years (and having be medicated since 1989, using up AZT, DDI, DDC, before the current regime), what might be alternative medications regime that might perhaps restore me to undetectable, or is that possible or realistic to expect? What are the chances of that happening (numerically)? Thanks for reading this long question and hope others in my same situation will also benefit from your opinion and response. By the way, I'm male, 47 years old and also have been on a human growth hormone study for the past year and a half (6 months 3 MG of HGH per day, 4 months off, 6 months of 1 1/2MG days, two days off). Again, many thanks for your help.
| Response from Dr. Holodniy
From what I understand, you have been on 2 PIs, and several NRTIs (nucleoside analogues). But you have not been on any non-nucleoside reverse transcriptase inhibitors (NNRTIs) like efavirenz, nevirapine or delavirdine. If that is correct, then that class is still available to you. You should also not be on invirase. The newer formulation of saquinavir is Fortovase. It has much greater bio-availability, and works much better in combination with ritonavir. So your attempt to increase the invirase dose is not without merit. Your increase could be the result of a blip, or an indication of the development of resistance. If its real on the next viral load, then treatment modification is in order. A resistance test would also be helpful (while on meds) to see what possibilities are available for you. You chances of getting to < 50/ml are very good. I would suggest that you be on ritonavir 400mg/saquinavir (Fortovase) 400mg twice daily, to boost the saquinavir blood levels. So get rid of the invirase.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.